MAUDE Adverse Event Report: COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR

COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Model Number N/A
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.(b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that a retracta detachable embolization coil migrated.The device was required for embolization of an endoleak.During device deployment, there was difficulty retracting the coil.The device was manipulated and "it broke off".Part of the coil "still attached to main coil body" was protruding into the iliac artery.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.The broken delivery wire has been captured in report# 1820334-2022-01616.
 
Event or Problem Description
Additional information was received on 21dec2022.It was reported that the intended location of the coil in the body was the internal iliac artery.The wire did not separate in an unintended location.However, the wire appeared to break and the coil detachment appeared to fail.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b5.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Investigation ¿ evaluation (b)(6) hospital (australia) informed cook on 29sep2022 of an event that occurred on 28sep2022 involving a retracta detachable embolization coil (rpn: mwcer-35-14-14, lot 14497829).It was reported that a retracta detachable embolization coil migrated.The device was required for embolization of an endoleak in the internal iliac artery.During device deployment, there was difficulty retracting the coil.The device was manipulated and "it broke off".Part of the coil "still attached to main coil body" was protruding into the iliac artery.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the documentation, including the complaint history, device history record (dhr), instructions for use (ifu) and quality control procedures, as well as a visual inspection of the returned device, were conducted during the investigation.One used device that included, a blue catheter from another manufacturer, a wire guide and the coil loading cartridge attached to the spiral holder, was returned for evaluation.When attempting to get the wire guide to pass through the catheter, strong resistance was noted near the distal tip.The catheter was placed in a sink filled with warm tap water to help clear biological matter.Once removed from the sink and the tip of the catheter cleaned, a wire was found to be protruding from the tip.Using needle nosed pliers, the junction zone of the delivery wire was removed from the catheter.The delivery wire was lodged in the tip of the catheter, preventing the wire from passing through and causing the wire to separate.The tip of the catheter was observed to be stretched and elongated 12.4cm from the proximal end.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are currently in place to identify this failure mode prior to distribution.A review of the device history record (dhr) for lot 14497829 found no relevant nonconformances that could have contributed to the reported failure mode.It should be noted that there was one other complaint associated with the final product lot number that refers to the same event (captured in mfg.Report reference number: (b)(4)).Cook also reviewed product labeling.The current instructions for use [t_mwcer_rev5] state the following: "instructions for use 1.Perform an angiogram and measure the diameter of the vessel to be occluded.Coil delivery technique and coil size selection in general, the first coil selected should have a diameter that is 20% larger, or 2 mm oversized, than the vessel that is being occluded." evidence gathered upon review of the dmr, ifu, and dhr, does not indicate the device was manufactured out of specification.There is no evidence of nonconforming material in house or in the field.Based on the information provided, examination of the returned product, and the results of our investigation, it was concluded that a component failure unrelated to manufacturing or design deficiencies contributed to the event.It is possible that the coil size was incorrect for the vessel, but this cannot be confirmed.The appropriate personnel have been notified.Per the risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.

Brand Name
RETRACTA DETACHABLE EMBOLIZATION COIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15837610
Report Number1820334-2022-01754
Device Sequence Number5426992
Product Code KRD
UDI-Device Identifier10827002342016
UDI-Public(01)10827002342016(17)270216(10)14497829
Combination Product (Y/N)N
PMA/510(K) Number
K151676
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberMWCER-35-14-14
Device Lot Number14497829
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/02/2022
Supplement Date Received by Manufacturer12/21/2022
01/30/2023
Initial Report FDA Received Date11/21/2022
Supplement Report FDA Received Date01/04/2023
01/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale